MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-3-3D-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the coil became stuck in the distal part of the microcatheter.There was no damage to the catheter. the coil was not used, and the patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).The patient was undergoing treatment for an unruptured, fusiform aneurysm located in the right ophthalmic artery segment.The max diameter was 6mm, and the neck diameter was 5mm.The patient's vessel tortuosity was normal.Additional information received indicated the coil pushed out of the sheath smoothly, and the catheter was an unknown model.
 
Additional Manufacturer Narrative
The axium prime coil was returned for analysis.No damages or irregularities were found with the introducer sheath and axium prime pusher.The axium prime implant coil was found stretched and broken within the introducer sheath.The pusher and part of the implant coil was retracted out of the introducer sheath; the distal implant coil segment was flushed out with water.The implant coil was confirmed stretched and broken with the polypropylene filament also broken.The axium prime coil could not be used for resistance testing due to the damaged condition.Based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ could not be confirmed and the cause could not be determined.Possible causes for coil resistance in catheter are, but not limited to, lack of hydration before procedure, user does not maintain continuous flush, incompatible micro catheter, damaged micro catheter or tortuous anatomy.As the unknown micro catheter used in the event was not returned for analysis, any contribution of the micro catheter towards the resistance could not be determined.As the model and lot numbers were not reported, compatibility could not be assessed.The returned axium prime coil was found stretched/broken.It is possible the damages occurred during the attempt to advance/retract the coil into the micro catheter against the reported resistance.Other possible causes for coil break are tortuous anatomy, coil not retracted in a one-to-one motion with the implant pusher during repositioning or pushwire rotation.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key12708681
Report Number2029214-2021-01345
Device Sequence Number4703610
Product Code KRD
UDI-Device Identifier00847536031821
UDI-Public00847536031821
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2023
Device Model NumberAPB-1-3-3D-ES
Device Catalogue NumberAPB-1-3-3D-ES
Device Lot NumberB109988
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2021
Initial Report FDA Received Date10/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR